Alert archive / Illinois / Tornado Warnings in 2009

Tornado Warning 12, NWS Quad Cities, IA

June 19, 2009Henderson County, Warren County, Illinois; Des Moines County, Lee County, Iowa

NWS Quad Cities, IA issued this tornado warning at Jun 19, 2009, 4:00 PM CDT for Henderson County, Warren County, Illinois; Des Moines County, Lee County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2009, 4:00 PM CDT (21:00 UTC)
Expired
Jun 19, 2009, 4:45 PM CDT
In force
45 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Des Moines County, IA, Lee County, IA, Henderson County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2575 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 192100
TORDVN
IAC057-111-ILC071-187-192145-
/O.NEW.KDVN.TO.W.0012.090619T2100Z-090619T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 PM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  EAST CENTRAL LEE COUNTY IN SOUTHEAST IOWA...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHWESTERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 445 PM CDT.

* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR FORT MADISON MUNICIPAL AIRPORT...OR NEAR FORT
  MADISON...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  WEVER...AUGUSTA AND SOUTH AUGUSTA AROUND 405 PM CDT...
  SPRING GROVE AND LOMAX AROUND 410 PM CDT...
  CARTHAGE LAKE...BURLINGTON REGIONAL AIRPORT...HEAPSVILLE AND
  BURLINGTON AROUND 415 PM CDT...
  GULFPORT AROUND 420 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4071 9147 4107 9078 4107 9069 4089 9055
      4064 9115 4064 9127 4060 9136 4060 9138
TIME...MOT...LOC 2100Z 237DEG 38KT 4069 9128

$$

HAASE
2 follow-up statements
000 
WWUS53 KDVN 192116
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT FRI JUN 19 2009

IAC057-111-ILC071-187-192145-
/O.CON.KDVN.TO.W.0012.000000T0000Z-090619T2145Z/
LEE IA-DES MOINES IA-WARREN IL-HENDERSON IL-
416 PM CDT FRI JUN 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
HENDERSON...NORTHWESTERN WARREN...SOUTHEASTERN DES MOINES AND EAST
CENTRAL LEE COUNTIES...

AT 411 PM CDT...TRAINED SPOTTERS REPORTED A ROTATING WALL CLOUD NORTH
OF PONTOOSUC. THIS WAS MOVING NORTHEAST AT 40 MPH... AND CAN PRODUCE
A TORNADO AT ANY TIME. 

THE TORNADO WILL BE NEAR...
  HEAPSVILLE...SHOKOKON...CARMAN AND CARTHAGE LAKE AROUND 420 PM
  CDT...
  HOPPER...LONE TREE AND DECORRA AROUND 425 PM CDT...
  OLENA AND STRONGHURST AROUND 430 PM CDT...
  GLADSTONE AROUND 435 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4078 9131 4107 9071 4107 9069 4105 9067
      4089 9055 4064 9114 4064 9122
TIME...MOT...LOC 2115Z 245DEG 35KT 4074 9113

$$

HAASE
000 
WWUS53 KDVN 192132
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT FRI JUN 19 2009

IAC057-111-192141-
/O.CAN.KDVN.TO.W.0012.000000T0000Z-090619T2145Z/
LEE IA-DES MOINES IA-
432 PM CDT FRI JUN 19 2009

...THE TORNADO WARNING FOR SOUTHEASTERN DES MOINES AND EAST CENTRAL
LEE COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND 
NORTHEAST MISSOURI.

LAT...LON 4071 9098 4086 9107 4093 9097 4104 9072
      4088 9058
TIME...MOT...LOC 2131Z 251DEG 38KT 4078 9089

$$

ILC071-187-192145-
/O.CON.KDVN.TO.W.0012.000000T0000Z-090619T2145Z/
WARREN IL-HENDERSON IL-
432 PM CDT FRI JUN 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL
HENDERSON AND WEST CENTRAL WARREN COUNTIES...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
STRONGHURST...OR 11 MILES SOUTH OF OQUAWKA...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  SMITHSHIRE AND KIRKWOOD AROUND 440 PM CDT...
  MONMOUTH AND 8 MILES SOUTHWEST OF MONMOUTH MUNICIPAL AIRPORT AROUND
  445 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4071 9098 4086 9107 4093 9097 4104 9072
      4088 9058
TIME...MOT...LOC 2131Z 251DEG 38KT 4078 9089

$$

HAASE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 19, 2:04 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 19, 2:04 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
204 PM CDT FRI JUN 19 2009

.SYNOPSIS...
SEVERE WEATHER HAS ALREADY IMPACTED THE CWA THIS MORNING IN THE
NORTH...AND REMAINS A HIGH THREAT THROUGH MID EVENING WHEN A COLD
FRONT WILL SWEEP EASTWARD THROUGH THE CWA. CLEARING IN THE WAKE OF
THE MORNING STORMS HAS ALLOWED FOR A QUICK RECOVERY ON TEMPERATURES
BACK TO THE UPPER 80S TO LOWER 90S OVER MUCH OF THE CWA.  DEWPOINTS
ARE 70 TO 78 OVER THE AREA AGAIN...AND WE HAVE LESS CAPPING THAN
SEEN YESTERDAY.  OUR WIND PROFILE STRONGLY SUPPORTS SUPERCELLS AND
ORGANIZED MULTICELL BOWING LINES.
&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
AFTERNOON SUPERCELLS WILL LIKELY FORM ALONG BOUNDARY LEFT BEHIND
FROM THE OVERNIGHT STORMS. ONE BOUNDARY IS FROM WATERLOO THROUGH DES
MOINES...AND ANOTHER IS ALONG INTERSTATE 80 IN IOWA AND ILLINOIS.
ADDITIONAL ISOLATED SUPERCELLS COULD FORM IN OTHER AREAS DURING PEAK
HEATING BETWEEN 3 AND 5 PM. THESE STORMS WILL ALL BE CAPABLE OF
PRODUCING TORRENTIAL RAIN...GOLF BALL SIZE HAIL...SEVERE WIND
GUSTS...AND TORNADOES.  STORMS ALONG BOUNDARIES WITH LOCALLY BACKED
SOUTHEAST WINDS MAY BE CAPABLE OF PRODUCING MORE LONG LIVED
TORNADOES.  AS OF 2 PM...STORMS HAVE FIRED IN SOUTHWEST IOWA...AND
NORTHWEST MISSOURI...WITH EMBEDDED SUPERCELLS ALREADY OCCURRING.
THESE STORMS WILL IMPACT THE AREA THROUGH THIS EVENING.

BY EARLY EVENING...A ORGANIZED LINE OF SEVERE STORMS...WITH BOWING
SEGMENTS AND EMBEDDED SUPERCELLS IS LIKELY OVER MIDWEST...AND SHOULD
IMPACT MUCH OF THE CWA. WIND GUSTS TO 70 MPH ARE LIKELY...WITH SOME
BOWING SEGMENTS CAPABLE OF OVER 75 MPH THROUGH MID EVENING. EMBEDDED
SUPERCELLS AND NOTCHES IN LINE SEGMENTS MAY ALSO PRODUCE BRIEF
TORNADOES DURING THE STORM EVOLUTION INTO A MATURE LINE.  HEAVY
RAINFALL MAY RESULT IN FLASH FLOODING DUE TO RAINFALL RATES...BUT
THIS SEEMS A LOW RISK IN ANY ONE SPOT AND NO FLASH FLOOD WATCH WILL
BE ISSUED AT THIS TIME...THOUGH ONE MAY BE REQUIRED ONCE IT BECOMES
CLEAR ON WHERE THE STORMS MAY TRAIN OR PRODUCE THE MOST SIGNIFICANT
RAINFALL.

LATER TONIGHT...AFTER 10 PM...SKIES SHOULD CLEAR GRADUALLY AND WINDS
WILL BECOME WESTERLY AS DRY AIR FILTERS IN BEHIND THE COLD FRONT. NO
ADDITIONAL SEVERE WEATHER IS EXPECTED.  SATURDAY APPEARS
PLEASANT...WITH PARTLY TO MOSTLY SUNNY SKIES AND HIGHS IN THE LOWER
TO MID 80S.
...ERVIN...

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...SUMMER TYPE WEATHER
PATTERN CONTINUES THROUGH THE EXTENDED FORECAST PERIOD.

SUNDAY THROUGH WEDNESDAY...THE ECMWF/GFS ARE SIMILAR IN PROGGING AN
500MB SHORTWAVE TO MOVE ACROSS KANSAS..NEBRASKA AND WESTERN IOWA ON
SUNDAY. MOST OF THE ENERGY ASSOCIATED WITH THIS WAVE SHOULD PASS TO
OUR WEST...BUT THERE IS A SLIGHT CHANCE IT COULD PRODUCE SHOWERS
AND THUNDERSTORMS ON SUNDAY. BOTH MODELS THEN BUILD AN UPPER LEVEL
RIDGE OVER THE UPPER MID WEST ON MONDAY THROUGH WEDNESDAY. THIS
RIDGE SHOULD KEEP THE AREA MAINLY DRY. HOWEVER...HIGH TEMPERATURES
WILL BE HOT...RANGING IN THE UPPER 80S TO AROUND 90 DEGREES EACH
DAY. SURFACE DEWPOINTS WILL ALSO BE IN THE UPPER 60S TO LOW 70S
WHICH WILL PRODUCE VERY MUGGY AND HUMID CONDITIONS.

THURSDAY AND FRIDAY...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE
POSSIBLE THURSDAY AND FRIDAY AS THE LONG RANGE MODELS PROG MULTIPLE
WEAK SHORTWAVES TO MOVE NEAR OR ACROSS THE FORECAST AREA. ...KUHL...

&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD EXCEPT
FOR IN AREAS OF +TSRAGR. ANY +TSRAGR WILL BE CABLE OF PRODUCING LIFR
CONDITIONS WITH CIGS BELOW 1000FT...VSBYS BELOW 1/2SM FG AND STRONG
WINDS VRB35G50KT.  A SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS
THE FORECAST AREA.  ...KUHL...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

ERVIN/KUHL
Hazardous weather outlook, Jun 19, 9:31 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
931 AM CDT FRI JUN 19 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
931 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVER THE AREA TODAY AND ARE LIKELY TO
BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. THE ATMOSPHERE IS
VERY UNSTABLE AND WINDS ALOFT SUPPORT WELL ORGANIZED THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS. INTENSE RAINFALL
WILL OCCUR WITH THESE STORMS THAT MAY CAUSE MINOR FLOODING. WHERE
MULTIPLE THUNDERSTORMS TRACK OVER THE SAME AREA...FLASH FLOODING
IS LIKELY.

THE FIRST GROUP OF THUNDERSTORMS IS CURRENTLY EXITING THE
AREA...AFTER PRODUCING SIGNIFICANT WIND DAMAGE AND SOME LARGE HAIL
OVER EASTERN IOWA AND NORTHWEST ILLINOIS.

THE THREAT OF SEVERE WEATHER WILL END LATER TONIGHT WHEN THE COLD
FRONT EXITS THE AREA.

THE STORM PREDICTION CENTER HAS ALMOST ALL OF THE AREA UNDER A
MODERATE RISK OF SEVERE THUNDERSTORMS...THUS AN EMERGENCY MANAGEMENT
CONFERENCE CALL IS SCHEDULED FOR 11 AM TODAY TO DISCUSS THE SEVERE
THREAT.

IN ADDITION...SOME AREA RIVERS ARE EXPERIENCING GENERALLY MINOR
FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD
WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY. REPORTS OF STRONG WINDS...
WIND DAMAGE AND RAINFALL AMOUNTS WILL BE APPRECIATED.

ERVIN

In the hours before

Local storm report, Jun 19, 10:40 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1040 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 AM     TSTM WND DMG     DELHI                   42.43N 91.33W
06/19/2009                   DELAWARE           IA   BROADCAST MEDIA

            NUMEROUS TREE LIMBS DOWN AND WINDOWS BLOWN OUT OF A
            HOUSE. POWER OUT IN TOWN. BOATS SUNK AT LAKE DELHI.

&&

LEGRO
Local storm report, Jun 19, 10:54 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TSTM WND DMG     DYERSVILLE              42.48N 91.12W
06/19/2009                   DUBUQUE            IA   EMERGENCY MNGR

            1.3 INCHES OF RAIN IN AN HOUR. NUMEROUS OUT BUILDINGS
            DAMAGED BY WINDS SOUTH OF TOWN. WINDS ESTIMATED BY EMA OF
            70 TO 80 MPH.

&&

WE
Local storm report, Jun 19, 11:05 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     TSTM WND GST     3 N KEYSTONE            42.04N 92.20W
06/19/2009  E50.00 MPH       BENTON             IA   EMERGENCY MNGR

0720 AM     TSTM WND GST     GARRISON                42.14N 92.14W
06/19/2009  M87.00 MPH       BENTON             IA   TRAINED SPOTTER

            TREE BRANCHES DOWN.

0728 AM     TSTM WND DMG     7 SW VINTON             42.09N 92.12W
06/19/2009                   BENTON             IA   EMERGENCY MNGR

            50 MPH SUSTAINED WINDS WITH HIGHER GUSTS. TREES DOWN IN
            GARRISON IOWA.

0730 AM     TSTM WND DMG     WSW URBANA              42.22N 91.88W
06/19/2009                   BENTON             IA   TRAINED SPOTTER

            CAMPING TRAILER BLOWN INTO HOUSE. SEMI TRAILER BLOWN OVER
            IN TOWN.

0736 AM     TSTM WND DMG     VINTON                  42.16N 92.03W
06/19/2009                   BENTON             IA   EMERGENCY MNGR

            NUMEROUS TREE LIMBS DOWN. POWER OUT IN TOWN.

0738 AM     TSTM WND DMG     URBANA                  42.22N 91.88W
06/19/2009                   BENTON             IA   EMERGENCY MNGR

            TREES AND TREE BRANCHES UPROOTED AND BLOW DOWN.

0745 AM     TSTM WND DMG     WALKER                  42.29N 91.78W
06/19/2009                   LINN               IA   TRAINED SPOTTER

            LARGE TREES 2 FEET DIAMETER BLOWN ACROSS ROAD IN TOWN.

0745 AM     TSTM WND DMG     2 N WALKER              42.32N 91.78W
06/19/2009                   BUCHANAN           IA   TRAINED SPOTTER

            100 YEAR OLD WATER PUMPING WIND MILL BLOWN OVER. CORN BIN
            AND DRYER BLOWN OFF OF FOUNDATION.

0745 AM     HAIL             5 E CENTER POINT        42.19N 91.68W
06/19/2009  E0.88 INCH       LINN               IA   EMERGENCY MNGR

0750 AM     TSTM WND DMG     URBANA                  42.22N 91.88W
06/19/2009                   BENTON             IA   TRAINED SPOTTER

            LOTS OF DAMAGE IN THE TOWN OF URBANA. 1-2 FT. DIAMETER
            TREES DOWN. HIGHWAY SIGNS BLOWN OVER. SHINGLES PEELED OFF
            HOUSES. GAS AND BANK SIGN BLOWN OUT. TIME ESTIMATED.

0755 AM     TSTM WND DMG     VINTON                  42.16N 92.03W
06/19/2009                   BENTON             IA   BROADCAST MEDIA

            NUMEROUS TREES DOWN THROUGHOUT TOWN. WINDS ESTIMATED AT
            75 MPH.

0755 AM     TSTM WND DMG     4 N TROY MILLS          42.34N 91.68W
06/19/2009                   BUCHANAN           IA   LAW ENFORCEMENT

            TREE BLOWN DOWN OVER POWER LINES. TREE ON FIRE. ON
            HIGHWAY W-45 IN BUCHANAN COUNTY.

0800 AM     TSTM WND GST     CENTER POINT            42.19N 91.78W
06/19/2009  E60.00 MPH       LINN               IA   TRAINED SPOTTER

0800 AM     TSTM WND DMG     TROY MILLS              42.28N 91.68W
06/19/2009                   LINN               IA   TRAINED SPOTTER

            OUTBUILDINGS BLOWN DOWN.

0803 AM     TSTM WND DMG     RYAN                    42.35N 91.48W
06/19/2009                   DELAWARE           IA   EMERGENCY MNGR

            LARGE GRAIN BINS DESTROYED AT RYAN COOP. TREES DOWN IN
            TOWN AND WIDE SPREAD ROOF DAMAGE. REPORTED TO EMA BY RYAN
            FIRE DEPT.

0808 AM     TSTM WND DMG     2 E RYAN                42.35N 91.44W
06/19/2009                   DELAWARE           IA   EMERGENCY MNGR

            SOFET RIPPED FROM HOUSE.

0808 AM     TSTM WND DMG     4 NW RYAN               42.39N 91.54W
06/19/2009                   DELAWARE           IA   EMERGENCY MNGR

            POWER LINES BLOWN DOWN SOUTH OF HIGHWAY 20 ACROSS COUNTY.

0809 AM     TSTM WND DMG     DELHI                   42.43N 91.33W
06/19/2009                   DELAWARE           IA   BROADCAST MEDIA

            NUMEROUS TREE LIMBS DOWN AND WINDOWS BLOWN OUT OF A
            HOUSE. POWER OUT IN TOWN. BOATS SUNK AT LAKE DELHI.

0809 AM     TSTM WND DMG     DELHI                   42.43N 91.33W
06/19/2009                   DELAWARE           IA   EMERGENCY MNGR

            TREE BLOWN DOWN ON HOUSE.

0815 AM     TSTM WND DMG     EARLVILLE               42.48N 91.27W
06/19/2009                   DELAWARE           IA   TRAINED SPOTTER

            TREES DOWN. WINDOWS BLOWN IN AND ROOF DAMAGE.

0821 AM     TSTM WND GST     FARLEY                  42.44N 91.01W
06/19/2009  M60.00 MPH       DUBUQUE            IA   FIRE DEPT/RESCUE

0823 AM     TSTM WND GST     WORTHINGTON             42.40N 91.12W
06/19/2009  E60.00 MPH       DUBUQUE            IA   TRAINED SPOTTER

0830 AM     TSTM WND DMG     DYERSVILLE              42.48N 91.12W
06/19/2009                   DUBUQUE            IA   EMERGENCY MNGR

            1.3 INCHES OF RAIN IN AN HOUR. NUMEROUS OUT BUILDINGS
            DAMAGED BY WINDS SOUTH OF TOWN. WINDS ESTIMATED BY EMA OF
            70 TO 80 MPH.

0834 AM     TSTM WND GST     ASBURY                  42.51N 90.76W
06/19/2009  E80.00 MPH       DUBUQUE            IA   TRAINED SPOTTER

            WINDS ESTIMATED AT 60 TO 80 MPH BY TRAINED SPOTTER.

0835 AM     TSTM WND DMG     ASBURY                  42.51N 90.76W
06/19/2009                   DUBUQUE            IA   BROADCAST MEDIA

            LARGE MAPLE TREE DOWN ON TRUCK IN DRIVEWAY. TIME
            ESTIMATED.

0845 AM     TSTM WND DMG     DUBUQUE                 42.50N 90.69W
06/19/2009                   DUBUQUE            IA   TRAINED SPOTTER

            POWER LINES DOWN IN TOWN. TIME ESTIMATED.

0846 AM     TSTM WND GST     2 W DUBUQUE             42.50N 90.74W
06/19/2009  E80.00 MPH       DUBUQUE            IA   TRAINED SPOTTER

            50 TO 60 MPH WINDS IWTH GUST TO 70 TO 80 MPH.WIND
            EQUIPMENT BROKEN.

0848 AM     TSTM WND GST     DUBUQUE                 42.50N 90.69W
06/19/2009  E55.00 MPH       DUBUQUE            IA   TRAINED SPOTTER

            DOWNTOWN DUBUQUE.

0850 AM     TSTM WND DMG     3 NW DUBUQUE            42.53N 90.73W
06/19/2009                   DUBUQUE            IA   TRAINED SPOTTER

            2-3 FOOT DIAMETER TREE DOWN. TIME ESTIMATED.

0909 AM     TSTM WND DMG     EAST DUBUQUE            42.49N 90.64W
06/19/2009                   JO DAVIESS         IL   LAW ENFORCEMENT

            TREE UPROOTED ONTO WIRES AND IS ON FIRE.

0912 AM     HAIL             BELLEVUE                42.26N 90.43W
06/19/2009  E1.00 INCH       JACKSON            IA   LAW ENFORCEMENT

0930 AM     TSTM WND DMG     FREEPORT                42.29N 89.63W
06/19/2009                   STEPHENSON         IL   TRAINED SPOTTER

            6 TO 8 INCH DIAMETER TREE LIMBS DOWN ACROSS TOWN. DAMAGE
            OCCURRED BETWEEN 930 AND 1000 AM.

0945 AM     TSTM WND DMG     FREEPORT                42.29N 89.63W
06/19/2009                   STEPHENSON         IL   EMERGENCY MNGR

            MANY TREES AND BRANCHES DOWN IN TOWN. CHURCH WAS STRUCK
            BY LIGHTNING. ALSO 1 INCH OF RAIN IN 15 MINUTES ON THE
            SOUTH SIDE OF TOWN.

0950 AM     HAIL             PEARL CITY              42.27N 89.83W
06/19/2009  M0.50 INCH       STEPHENSON         IL   EMERGENCY MNGR

            ALONG WITH WINDS UP TO 48 MPH.

0954 AM     HAIL             SE CHADWICK             42.01N 89.89W
06/19/2009  M0.75 INCH       CARROLL            IL   TRAINED SPOTTER

            DIME SIZED HAIL.

&&

WE
Local storm report, Jun 19, 12:37 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     2 S QUASQUETON          42.37N 91.76W
06/19/2009                   BUCHANAN           IA   TRAINED SPOTTER

            FROM 2 SOUTH OF QUASQUETON IN BUCHANAN COUNTY, TO WALKER
            IN LINN COUNTY ALONG HIGHWAY W-45 AND HIGWAY W-6E TO
            CENTER POINT IN LINN COUNTY. WIDESPREAD TREE DAMAGE WITH
            TREE LIMBS DOWN OVER 8 INCHES, AND TREES DOWN WHICH ARE
            OVER 3 FEET IN DIAMETER. HOUSES AND MANY OUT BUILDINGS
            DAMAGED BY FALLING TREES. POWER LINES ALSO DOWN ACROSS
            MUCH OF THE AREA. END TIME OF DAMAGE AROUND 830 AM. TIMES
            ARE APPROXIMATE.

&&

WE
Local storm report, Jun 19, 1:20 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     2 N MONTICELLO          42.27N 91.19W
06/19/2009                   JONES              IA   EMERGENCY MNGR

            POWER POLE SNAPPED IN HALF. HEAVY TREE DAMAGE WITH LOTS
            OF LIMBS DOWN.

&&

WE
Local storm report, Jun 19, 1:40 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
140 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     FARLEY                  42.44N 91.01W
06/19/2009                   DUBUQUE            IA   EMERGENCY MNGR

            MOST DAMAGE IN THE COUNTY WAS SOUTHEAST OF FARLEY AND
            NORTHEAST AND NORTHWEST OF EPLEY, AND IN THE DUBUQUE
            AREA. MANY TREES DOWN, LOTS OF BUILDINGS DAMAGED. 300
            FOOT CATTLE SHED NEAR PEOSTA MOVED FROM ITS FOUNDATION.

&&

WE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:48 AM CDTSpecial Weather StatementDVNStephenson57 min
Jun 19, 8:17 AM CDTSevere Thunderstorm WarningDVNJo Daviess58 min
Jun 19, 9:02 AM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson58 min
Jun 19, 4:10 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough41 min
Jun 19, 4:37 PM CDTTornado WarningDVNHenderson, Warren17 min
Jun 19, 5:03 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, Henry, McDonough, Mercer, Warren72 min
Jun 19, 5:03 PM CDTSevere Thunderstorm WarningDVNRock Island57 min
Jun 19, 5:09 PM CDTFlash Flood WarningDVNCarroll, Jo Daviess, Stephenson3 hr
Jun 19, 5:12 PM CDTFlash Flood WarningDVNMercer, Rock Island91 min
Jun 19, 5:28 PM CDTSevere Thunderstorm WarningDVNCarroll, Henry, Rock Island, Whiteside62 min
Jun 19, 5:39 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Putnam66 min
Jun 19, 6:07 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside38 min
Jun 18, 9:17 PM CDTRiver Flood WarningDVNLee24 hr
Jun 19, 7:00 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn60 min
Jun 19, 7:28 AM CDTSevere Thunderstorm WarningDVNBuchanan32 min
Jun 19, 7:45 AM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Dubuque, Jones, Linn60 min
Jun 19, 8:33 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson57 min
Jun 19, 4:19 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren56 min
Jun 19, 4:24 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Van Buren, Washington54 min
Jun 19, 4:36 PM CDTFlash Flood WarningDVNBenton, Cedar, Iowa, Johnson, Linn3 hr
Jun 19, 4:42 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Louisa, Muscatine, Washington46 min
Jun 19, 4:48 PM CDTFlash Flood WarningDVNCedar, Clinton, Jackson, Jones3 hr

Nearby

Tornado Warnings in Illinois, 2009Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.